Pages

Sunday, October 04, 2009

Labile


Labile was the word the Nurse used to describe the mountain of emotions Elizabeth is going through at the present. I have been playing phone tag with the Nurse this week to decide what to do with Elizabeth and the horrible side effects she is having from the Artane. It pretty much starts as soon as she wakes in the morning looks outside and cries out 'mama there is no sun, oh I am so sad' and it goes in waves throughout the day. Her once a week meltdowns have turned into 5-6 a day of inconsolable crying over fairly minuscule things and at times Elizabeth is so beside herself she just climbs back in her bed begging for a nap. We have tried to ride out the symptoms and there are days when she is better but as soon as we increase her dosage (as ordered weekly) it starts again. We are also finding she is beyond distracted, extremely spacey and quite constipated. For us to know if the Artane helps her dystonia we need to reach the highest dose and presently she is on 1/3 of the dose. We have noticed she is walking better and she is spending less time in her AFO's but is it the Atrane or is just her continuing to improve?
We cannot abruptly stop the Artane as it needs to be weaned slowly. We are hoping that in a couple weeks time she will be back to her old self as things have been pretty rough for her and us. We are so looking forward to having the the mischievous witty kid back.

3 comments:

therextras said...

More than rough that is. I would almost want to call it the L-word - to imply that is not an insignificant side-effect. Wish I could offer more than understanding. Barbara

Jennifer said...

Poor Elizabeth! I'm so sorry to hear she is having things so rough lately. I hope that she can ride out these symptoms!

Candace said...

Oh poor baby! I can't imagine what I would do... Faith has been on Klonopin over the weekend and she has been extremely moody. I just walked passed her the other morning and she just fell apart, like I was attacking her or something! So out of character for her. I will pray that she sorts it out and that you all will make it through.